MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR4; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR4; CATHETER, THROMBUS RETRIEVER
Model Number SFR4-6-40-10
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the solitaire separated from the pusher wire when pulling back in an attempt to retrieve the clot.It was noted that the break was at the welding point of the delivery wire and stent retriever.The delivery wire was removed with the solitaire stuck inside the react catheter.The patient's anatomy was tortuous with small vessels.As a result of the issue the device was replaced and a successful outcome was seen.
 
Event or Problem Description
No additional information received.
 
Additional Manufacturer Narrative
H3: analysis of the solitaire sfr stent (model: sfr4-6-40-10 lot: b040508) found the solitaire fr stent proximal marker glue domes a ppeared to be in good condition.The pushwire was found to be broken at keyhole bend within glue dome.The solitaire fr stent non-working (tear drop) and working length struts were found in good condition.No other anomalies were observed.Based on the customer¿s report of ¿separation¿, was confirmed.Device separation can occur due to anatomical considerations such as level of tortuosity or variants of anatomy at the aortic arch or neurovasculature, delivery and retrieval friction, resistance where the forces applied to the binding of the solitaire device may be greater, higher number of device passes, guide catheter technique, guide / balloon catheters or intermediate catheter integrity issues such as kinking within the shaft, presence of a pre-existing extra/intracranial stenosis or calcified plaque, presence of hard clots / thrombus entanglement with overbending during the retraction process, alignment of the microcatheter with the proximal end of the solitaire device, removal of the microcatheter prior to retrieval of the solitaire device with or without clot.The customer reported friction during retrieval of stent.In this event it is likely the resistance during retrieval of stent that caused the solitaire device separation.H6: method code updated to b01.Result code updated to c070603.Conclusion code updated to d15.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported the devices were prepared as indicated in the instructions for use.One pass was made with the solitaire prior to separation.Resistance was felt when pulled the solitaire back to the react catheter tip, this was when the fracture occurred.The solitaire was not torqued or repositioned during delivery or retrieval.The patient did not have any reported stenosis, however, small vessels and tortuosity were noted.The microcatheter tip did not cover the solitaire device proximal marker during the attempted retrieval.The clot characteristics were unknown.

Brand Name
SOLITAIRE FR4
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11414544
Report Number2029214-2021-00246
Device Sequence Number4611770
Product Code NRY
UDI-Device Identifier00847536034730
UDI-Public00847536034730
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K113455
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2023
Device Model NumberSFR4-6-40-10
Device Catalogue NumberSFR4-6-40-10
Device Lot NumberB040508
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2021
Initial Date Received by Manufacturer 02/24/2021
Supplement Date Received by Manufacturer03/04/2021
05/06/2021
Initial Report FDA Received Date03/04/2021
Supplement Report FDA Received Date03/22/2021
05/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1